Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

April 9, 2015Watauga County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Apr 9, 2015, 4:21 PM EDT for Watauga County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Apr 9, 2015, 4:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Watauga County, NC

The radar

The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:37 PM EDTHAIL 0.25Boone, NC
Apr 9, 4:50 PM EDTHAIL 0.75Todd, NCLOOKS LIKE IT SNOWED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS81 KRNK 092021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU APR 9 2015
 
NCZ001-018-092045-
WATAUGA NC-ASHE NC-
421 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
  SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR FOSCOE TO NEAR 
  BLOWING ROCK...MOVING TO THE NORTHEAST AT 30 MPH.

* HEAVY RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE 
  EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONE...
  DEEP GAP...
  TODD...
  GLENDALE SPRINGS...
  AND BLOWING ROCK. 

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3640 8164 3635 8137 3629 8137 3629 8141
      3628 8141 3626 8143 3626 8146 3624 8148
      3620 8146 3619 8147 3615 8150 3612 8155
      3611 8181 3616 8183 3618 8185
TIME...MOT...LOC 2018Z 227DEG 24KT 3615 8177 3613 8166 

$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:17 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 9, 2:17 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT THU APR 9 2015

.SYNOPSIS...
A BACK DOOR COOL FRONT ACROSS MUCH OF VIRGINIA INTO NORTHEASTERN
NORTH CAROLINA WILL SLOWLY EASE BACK NORTH AS A WARM FRONT DURING
THE DAY TODAY IN ADVANCE OF A STRONGER COLD FRONT EXPECTED TO
SWEEP THROUGH THE APPALACHIAN REGION ON FRIDAY. DRY HIGH PRESSURE
WILL MOVE IN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1015 AM EDT THURSDAY...

HIGH PRESSURE WEDGE REMAINS TUCKED IN PLACE THIS MORNING...WITH
LOW CLOUDS CONFINED MAINLY ALONG AND EAST OF THE BLUE RIDGE ON
EAST TO NORTHEASTERLY WINDFLOW. CLOUDS ARE SCATTERED ACROSS THE
MOUNTAINS HOWEVER...DUE TO A MORE SOUTHWESTERLY WIND DIRECTION...
WHICH IS ALLOWING FOR STRONGER HEATING THIS MORNING. KEEPING AN
EYE ON AREAS FURTHER SOUTH ALONG THE APPALACHIAN CHAIN...WHERE THE
ATMOSPHERE IS MORE UNSTABLE...AND AN UPPER LEVEL DISTURBANCE
PASSING ACROSS THE AREA LATER TODAY IS EXPECTED TO TRIGGER ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL PASS ACROSS OUR AREA
DURING THE AFTERNOON AND EVENING. LATEST FORECAST HAS BEEN UPDATED
WITH HIGHER RAIN CHANCES TO REFLECT THIS THINKING.

PREV DISCUSSION AS OF 445 AM EDT THURSDAY...

CHALLENGES WITH NOCTURNAL CONVECTION CONTINUE WITH AREAS OF
THUNDERSTORMS MOVING WELL ACROSS THE SHALLOW STABLE WEDGE INTO THE
PIEDMONTS OF VIRGINIA AND NORTH CAROLINA EARLY THIS MORNING.
THERE APPEARS TO BE LIMITED ELEVATED INSTABILITY AS WELL BUT MID
LEVEL LAPSE RATES AIDED BY THE WEAK UPPER WAVE HAVE ALLOWED
CONVECTION TO CONTINUE...AND SOME CELLS HAVE BEEN STRONG WITH
FREQUENT LIGHTNING AND THE POSSIBILITY OF SMALL HAIL. THIS AREA
NOW APPEARS POISED TO EXIT TO THE EAST AND NORTHEAST BY ABOUT 10
OR 11Z THIS MORNING...WITH A FEW LINGERING SHOWERS ACROSS THE
NORTH STILL POSSIBLE.

QUESTION FOR THE DAY THURSDAY IS HOW QUICKLY THE WEDGE WILL
RETREAT AS A WARM FRONT IN ADVANCE OF THE STRONGER COLD FRONT
APPROACHING FROM THE MISSISSIPPI VALLEY. WITH ALL THE PRECIP
OVERNIGHT AND LINGERING CLOUDS LIKELY THROUGHOUT MUCH OF THE
DAY...AM FAIRLY CONFIDENT THIS WILL TAKE MOST OF THE DAY TO
ERODE...AND LATEST 06Z NAM SEEMS TO CAPTURE THIS IDEA PRETTY WELL.
STILL...ALONG THE FRINGES OF THE WEDGE FRONT INSTABILITY SHOULD
INCREASE DURING THE MIDDAY HOURS...TO AS HIGH AS 1000-2000 J/KG
FOR SFC BASED CAPE VALUES...ESPECIALLY ACROSS NORTHERN NC. SHEAR
INCREASES A BIT TOO THROUGH THE DAY...SO THERE WILL BE ANOTHER
POSSIBILITY OF ISOLD SEVERE STORMS FROM SE WV...TO NW NC AND NORTH
CENTRAL NC BY LATE IN THE AFTERNOON. FROM NEW RIVER VALLEY AND
ROANOKE VALLEY AND POINTS EAST AND NORTH...SEVERE MUCH LESS
LIKELY...BUT STILL CANT RULE OUT THUNDER WITH SOME ELEVATED
INSTABILITY. THINK COVERAGE WILL BE LESS THAN YESTERDAY AND
OVERNIGHT...SO AM KEEPING A LOW CHC FOR THUNDER THERE AS WELL.

UNDERCUT MOS FOR HIGHS ACROSS ALL BY THE WESTERN AND SOUTHERN
FRINGES...AND ESPECIALLY LYH AREA.

BY THIS EVENING...LINGERING CONVECTION SHIFTS MORE INTO PIEDMONT
BUT DO NOT SEE ANY UPSTREAM ADDITIONAL WAVES TO KEEP IT GOING ALL
NIGHT. STILL...SOME SCATTERED CONVECTION OUT AHEAD OF COLD FRONT
COMING IN FROM THE WEST COULD SNEAK IN TO FAR WEST BEFORE
DAWN...SO INCREASED POPS THERE TO HIGH CHC AND LOW LIKELY JUST
BEFORE 12Z.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 400 AM EDT THURSDAY...

MODELS HAVE BEEN CONSISTENT FOR AT LEAST A DAY OR SO NOW ON FRONTAL
PASSAGE EXPECTED ON FRIDAY. AMPLIFYING UPPER TROUGH OVER THE CENTRAL
CONUS AND SURFACE LOW TRACKING INTO THE GREAT LAKES WILL DRAG A
TRAILING FRONT WEST TO EAST ACROSS THE CWA FROM AROUND 09Z TO 21Z
TIME FRAME. THE FRONT IS PROGRESSIVE WHICH SHOULD LIMIT QPF TO A
ABOUT THE 0.25 TO 0.75 INCH RANGE WHICH SHOULD NOT PRESENT ANY
SUBSTANTIAL HYDRO ISSUES NOT WITHSTANDING THE POCKETS OF HEAVY RAINS
OVER PARTS OF THE AREA OVER THE PAST 24 TO 36 HOURS. THE SEVERE
POTENTIAL ALSO APPEARS TO BE SIMILAR TO PREVIOUS THINKING ALTHOUGH
PERHAPS JUST A BIT FURTHER EAST WITH THE SLIGHT RISK THREAT. WESTERN
HALF OF THE CWA FROM ABOUT THE BLUE RIDGE FOOTHILLS BACK INTO WEST
VIRGINIA WILL BE IN A MARGINAL RISK AREA WITH THE PIEDMONT IN THE
SLIGHT RISK OR 15 PERCENT AREA. DAMAGING WINDS AND HAIL REMAIN
PRIMARY THREAT. WARM TEMPS WILL PREVAIL AHEAD OF THE AIR MASS CHANGE
ON FRIDAY..TOPPING OUT NEAR 80 FAR EAST. PRECIP COMES TO AN QUICKLY
LATER FRIDAY AND HIGH PRESSURE BUILDS FRIDAY NIGHT AND SATURDAY FROM
THE CENTRAL U.S. WHICH SHOULD PROVIDE QUITE A NICE SPRING WEEKEND.
TEMPS EXPECTED VERY CLOSE TO NORMAL AND SUNNY SKIES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 200 PM EDT WEDNESDAY...

SECOND PIECE OF ENERGY COMES THROUGH THE NORTHEASTERN TROF ON
SATURDAY SO THE 500 MB LONG WAVE TROF DOES NOT MOVE EAST OF THE
FORECAST AREA UNTIL SUNDAY MORNING. THEN PATTERN RETURNS TO RIDGING
IN THE EAST AND TROFING THE WEST FOR THE REST OF THE PERIOD. HEIGHTS
AT 500 MB BECOME MORE AMPLIFIED BY MONDAY AND TUESDAY. WITH A DEEP
CLOSED LOW IN THE WEST MONDAY THROUGH WEDNESDAY...FORECAST AREA WILL
BE IN BROAD SOUTHWEST FLOW WITH A SERIES OF SHORT WAVES TRACKING OUT
OF THE SOUTHERN PLAINS.  AT THE SURFACE A SECONDARY FRONT CROSSES
THE NORTHEAST SATURDAY NIGHT BUT LOOKS FAIRLY WEAK BY THE TIME IT
REACHES THE CENTRAL APPALACHIANS. WPC CONSIDERED NORTH AMERICAN AND
GFS ENSEMBLES AS REASONABLE FOR THE UPPER AND SURFACE TIMING AND
LOCATION OF FEATURES FOR THIS TIME FRAME.

HIGH PRESSURE BUILDS IN FOLLOWING THE FRONT AND WILL BE CENTERED
OVER THE FORECAST AREA ON SUNDAY MORNING. THE HIGH WILL BE OFFSHORE
BY MONDAY AFTERNOON. WARM...MOIST AIR WILL BE IN PLACE ON TUESDAY
AND WEDNESDAY. APPEARS THERE WILL BE NO ORGANIZED LIFTING MECHANISM
TO GENERATE PRECIPITATION BUT ANY DECENT SHORT WAVE SHOULD BE ABLE
TO TRIGGER AT LEAST AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

AFTER TEMPERATURES DROP BEHIND THE FRONT ON FRIDAY...850 MB VALUES
REBOUND MONDAY THROUGH WEDNESDAY. MODELS HOLD RESIDUAL LOW LEVEL
MOISTURE IN THE WESTERN UPSLOPE AREAS THROUGH SATURDAY MORNING.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 215 PM EDT THURSDAY...

SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE REMAINS WEDGED
AGAINST THE EASTERN FACE OF THE APPALACHIANS THIS AFTERNOON...
WITH IFR STRATUS IN PLACE EAST OF THE BLUE RIDGE WITHIN THE
EASTERLY FLOW. WEDGE LOSES INFLUENCE OVER THE MOUNTAINS...WHERE
SOUTHWESTERLY WINDFLOW IS IN PLACE...AND SCATTERED CU IS BEING
OBSERVED WITH VFR BASES.

WHILE HEATING ALONG THE PERIPHERY OF THE STRATUS FIELD IS CAUSING
THE STRATUS TO SLOWLY ERODE FROM WEST TO EAST...EXPECT KROA/KDAN/
KLYH TO REMAIN SOCKED IN IFR THROUGH THE REMAINDER OF THE DAY.
ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP IN THE MORE
UNSTABLE AIR IN CENTRAL NORTH CAROLINA...AND PUSH NORTHEAST INTO
THE FORECAST AREA DURING THE EVENING. LOOKING AT THE POSSIBILITY
OF SPOTTY THUNDERSTORMS IN THE VICINITY OF KBLF/KLWB/KBCB THIS
EVENING WHERE STRONGER AFTERNOON HEATING HAS TAKEN PLACE...
HOWEVER ACTIVITY SHOULD WEAKEN AS IT PASSES FURTHER EAST WHERE THE
WEDGE IS STRONGER.

A WARM FRONT WILL LIFT THROUGH THE AREA OVERNIGHT...RESULTING IN A
GRADUAL SOUTHWESTERLY WIND SHIFT ACROSS THE PIEDMONT BY DAWN. AS
SUCH...EXPECT IFR CONDITIONS TO REMAIN IN PLACE FOR KROA/KDAN/KLYH
THROUGH SUNRISE...WITH SOUTHWESTERLY FLOW AND DAYTIME HEATING
HELPING TO LIFT THE LOW CLOUDS AFTER SUNRISE. RAIN CHANCES WILL
INCREASE ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD
FRONT APPROACHES FROM THE WEST. EXPECT A SOLID LINE OF SHOWERS...
WITH EMBEDDED THUNDERSTORMS...TO PASS ACROSS THE AREA DURING THE
AFTERNOON. GREATEST INSTABILITY/BETTER CHANCES FOR STRONG
THUNDERSTORMS WILL BE FOUND ACROSS THE PIEDMONT...GENERALLY ALONG
AND EAST OF A KDAN TO KLYH LINE. WITH SOLID RAINFALL WILL COME
IFR/LOW MVFR CONDITIONS. COLD FRONT WILL EXIT THE AREA TO THE EAST
DURING LATE EARLY EVENING...WITH IMPROVING CONDITIONS AS WINDS
SHIFT NORTHWESTERLY WITH THE ARRIVAL OF HIGH PRESSURE.

EXTENDED AVIATION DISCUSSION...

PROLONGED PERIOD OF WIDESPREAD VFR THEN RETURNS FRIDAY NIGHT INTO
SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. SOME RETURN MOISTURE
AND SHOWERS WITH ASSOCIATED MVFR COULD RETURN BY MONDAY BUT BETTER
CHANCES BY TUESDAY WITH WARM FRONT APPROACHING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF/SK
NEAR TERM...NF
SHORT TERM...PC
LONG TERM...AMS
AVIATION...NF/SK
Hazardous weather outlook, Apr 9, 3:22 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT THU APR 9 2015

VAZ010>014-016>020-022>024-032>035-101930-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD
FRONT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ043>047-058-059-101930-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-015-WVZ042>044-507-508-101930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG THUNDERSTORMS COULD OCCUR THROUGH EARLY FRIDAY
AFTERNOON AS A COLD FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-101930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG STORMS WILL BE POSSIBLE INTO EARLY THIS
EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE AS WELL. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT
ON FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 9, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU APR 9 2015

NCZ001-018-092045-
WATAUGA NC-ASHE NC-
421 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
  SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS EXTENDING FROM NEAR FOSCOE TO NEAR
  BLOWING ROCK...MOVING TO THE NORTHEAST AT 30 MPH.

* HEAVY RAINFALL...PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE
  EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONE...
  DEEP GAP...
  TODD...
  GLENDALE SPRINGS...
  AND BLOWING ROCK.

THIS INCLUDES APPALACHIAN STATE UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3640 8164 3635 8137 3629 8137 3629 8141
      3628 8141 3626 8143 3626 8146 3624 8148
      3620 8146 3619 8147 3615 8150 3612 8155
      3611 8181 3616 8183 3618 8185
TIME...MOT...LOC 2018Z 227DEG 24KT 3615 8177 3613 8166

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:40 PM EDTSpecial Weather StatementRNKBland, Giles65 min
Apr 9, 12:37 AM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington53 min
Apr 9, 1:03 AM EDTSpecial Weather StatementRNKGiles, Montgomery, City of Radford42 min
Apr 9, 1:24 AM EDTSpecial Weather StatementRNKBedford, Roanoke, City of Roanoke, City of Salem51 min
Apr 9, 1:50 AM EDTSpecial Weather StatementRNKFranklin, Montgomery, City of Radford55 min
Apr 9, 2:11 AM EDTSpecial Weather StatementRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg64 min
Apr 9, 2:22 AM EDTSpecial Weather StatementRNKBedford53 min
Apr 9, 4:02 AM EDTSpecial Weather StatementRNKPittsylvania43 min
Apr 9, 4:03 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville42 min
Apr 9, 4:14 AM EDTSpecial Weather StatementRNKBedford, City of Roanoke, City of Salem46 min
Apr 9, 4:52 AM EDTSpecial Weather StatementRNKCharlotte, Halifax, Pittsylvania, City of Danville53 min
Apr 9, 4:59 PM EDTSpecial Weather StatementRNKSmyth46 min
Apr 9, 6:06 PM EDTSpecial Weather StatementRNKPulaski, Wythe39 min
Apr 9, 7:11 PM EDTSpecial Weather StatementRNKPulaski, Wythe64 min
Apr 9, 3:36 AM EDTSpecial Weather StatementRNKCaswell39 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRNKAshe35 min
Apr 9, 4:48 PM EDTSpecial Weather StatementRNKAshe27 min
Apr 9, 4:49 PM EDTSpecial Weather StatementRNKWilkes41 min
Apr 9, 5:56 PM EDTSpecial Weather StatementRNKYadkin49 min
Apr 9, 6:17 PM EDTSevere Thunderstorm WarningRNKYadkin43 min
Apr 9, 7:01 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga44 min
Apr 9, 7:42 PM EDTFlash Flood WarningRNKWatauga6 hr
Apr 8, 11:50 PM EDTSpecial Weather StatementRNKGreenbrier, Summers55 min

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.